Tennessee, 2007

Damaging Wind in Tennessee, June 23, 2007

June 23, 2007 · NWS MEG · 1 event in 1 county or zone

Afternoon and evening showers and thunderstorms developed over West Tennessee on June 23, 2007 due to daytime heating. Some of the thunderstorms became severe producing damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

Afternoon and evening showers and thunderstorms developed over West Tennessee on June 23, 2007 due to daytime heating. Some of the thunderstorms became severe producing damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 23, 2:15 PM CST, 4 hours 10 minutes earlier.

Area forecast discussion, Jun 23, 2:15 PM CST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
315 PM CDT SAT JUN 23 2007

.DISCUSSION...SURFACE ANALYSIS THIS AFTERNOON PLACES A
QUASI-STATIONARY BOUNDARY FROM CENTRAL ILLINOIS THEN BACK THROUGH
MIDDLE AND EAST TENNESSEE THIS AFTERNOON. VISIBLE SATELLITE TRENDS
SHOW PARTLY SUNNY SKIES ACROSS THE MID SOUTH AS CONVECTIVE
DEVELOPMENT ASSOCIATED WITH A TROUGH AXIS ACROSS WESTERN SECTIONS OF
THE LOWER MISSISSIPPI VALLEY PUSH CLOSER TO THE FORECAST AREA.
TEMPERATURES ACROSS MANY LOCATIONS HAVE RISEN INTO THE UPPER 80S TO
MIDDLE 90S. RAIN CHANCES REMAIN THE MAIN CONCERN IN THIS FORECAST
PACKAGE.

TONIGHT...SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS MOST
LOCATIONS WITH THE EXCEPTION OF NORTHEAST MISSISSIPPI AS AMPLE LOW
LEVEL MOISTURE ALONG WITH A TROUGH AXIS BETWEEN THE I-44/I-40
CORRIDOR PROVIDE A TRIGGERING FOCUS FOR THE CONVECTIVE ACTIVITY.
PULSE TYPE THUNDERSTORMS WILL BE THE MOST LIKELY MODE OF CONVECTION
AS MID/UPPER LEVEL WINDS REMAIN RATHER WEAK ALOFT WITH SURFACE BASED
CAPES AT OR SLIGHTLY ABOVE 2000 J/KG AND LIS AROUND -6. A
THUNDERSTORM OR TWO MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING
WINDS AS THREATS AND HIGHLIGHTED THREATS IN HWO. WILL GO WITH LIKELY
POPS FOR THE FAR NORTHWEST SECTION OF THE FORECAST AREA...CHANCE
POPS ALONG THE DELTA AND RAIN CHANCES DIMINISHING FURTHER EAST.

SUNDAY THROUGH TUESDAY...THE MID SOUTH WILL REMAIN IN A MOIST AND
UNSTABLE AIR MASS THROUGH TUESDAY AS A WARM FRONT REMAINS NORTH OF
THE REGION AND SOUTHWEST UPPER LEVEL FLOW. HAVE KEPT LOW END POPS IN
FORECAST AT THIS TIME AS MID/UPPER LEVEL FORCING IS ANTICIPATED TO
REMAIN JUST WEST OF THE FORECAST AREA.

.LONG RANGE...(WEDNESDAY THROUGH SATURDAY)...GFS/ECMWF INDICATE
UPPER LEVEL RIDGING WILL BE REPLACED ACROSS THE SOUTHEAST UNITED
STATES WITH A TROUGH BY NEXT WEEKEND. MEANWHILE...AT THE SURFACE A
COLD FRONT WILL DROP DOWN INTO THE MID SOUTH FOR THURSDAY AND INTO
THE WEEKEND. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
AREA WITH THE BEST CHANCES COMING WITH FRONTAL PASSAGE DURING THE
PERIOD.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 23, 1:59 PM CST, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
259 PM CDT SAT JUN 23 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-241115-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
259 PM CDT SAT JUN 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF
THE MID SOUTH THIS AFTERNOON AND TONIGHT...ESPECIALLY NORTH OF I-40.
A FEW OF THESE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE LARGE
HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER
SERVICE IN MEMPHIS.

In the hours before

Special weather statement, Jun 23, 1:53 PM CST, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
253 PM CDT SAT JUN 23 2007

ARZ035-048-232045-
CROSS AR-ST. FRANCIS AR-
253 PM CDT SAT JUN 23 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...CROSS AND ST. FRANCIS
COUNTIES.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 11 MILES WEST OF COLT AT 253 PM CDT...MOVING
NORTHEAST AT 15 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN CROSS AND ST. FRANCIS COUNTIES...INCLUDING THE CITY OF
WYNNE...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Jun 23, 3:53 PM CST, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
453 PM CDT SAT JUN 23 2007

TNZ001-002-232230-
LAKE TN-OBION TN-
453 PM CDT SAT JUN 23 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...LAKE AND OBION COUNTIES.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED OVER TIPTONVILLE AT 453 PM CDT...MOVING
NORTHEAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN LAKE AND OBION COUNTIES SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Jun 23, 4:35 PM CST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
535 PM CDT SAT JUN 23 2007

ARZ058-MSZ010-232300-
PHILLIPS AR-COAHOMA MS-
535 PM CDT SAT JUN 23 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...COAHOMA AND PHILLIPS
COUNTIES.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 3 MILES WEST OF CRUMROD AT 535 PM CDT...MOVING
NORTHEAST AT 15 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN COAHOMA AND PHILLIPS COUNTIES...INCLUDING THE CITY OF
ELAINE...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Jun 23, 6:04 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
704 PM CDT SAT JUN 23 2007

TNZ020-240030-
GIBSON TN-
704 PM CDT SAT JUN 23 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...GIBSON COUNTY.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 6 MILES SOUTH OF TRENTON AT 704 PM CDT...MOVING
NORTHEAST AT 15 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN GIBSON COUNTY...INCLUDING THE CITIES OF MILAN AND
TRENTON...SHOULD MONITOR THIS STORM CLOSELY..

The radar

The Paducah radar (KPAH), 112 km away, was scanning. The volume nearest the first event began at 00:26 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Gibson

When
June 23, 6:25 PM CST to 6:30 PM CST
Where
Gibson County, 4 mi ESE of Bradford
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
36.058, -88.754

Straight line winds knocked a few trees down on Gann Road, 4 miles east-southeast of Bradford.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2007Every state in 2007This day in weather historyWarnings in Tennessee, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41743.